Alert archive / Illinois / Wind Advisories in 2010
Wind Advisory 5, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Oct 27, 2010, 3:01 AM CDT for 8 counties in Illinois. It took effect at Oct 27, 2010, 9:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2010, 3:01 AM CDT (08:01 UTC)
- In effect from
- Oct 27, 2010, 9:00 AM CDT
- Expired
- Oct 27, 2010, 7:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
837 WWUS73 KILX 270801 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 301 AM CDT WED OCT 27 2010 ...WINDY CONDITIONS WILL DEVELOP AGAIN TODAY... ILZ027>031-036>038-271600- /O.NEW.KILX.WI.Y.0005.101027T1400Z-101028T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 301 AM CDT WED OCT 27 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING. * TIMING...SOUTHWEST WINDS WILL INCREASE AGAIN AFTER 8 AM...AND SHOULD BE STRONGEST FROM LATE MORNING THROUGH MID AFTERNOON. * WINDS...GUSTS OF 40 TO 45 MPH ARE LIKELY. * IMPACTS...UNSECURED OBJECTS WILL BE BLOWN ABOUT...AND SOME TREE LIMBS MAY BE BROUGHT DOWN. TRAVEL ON NORTH SOUTH ORIENTED ROADS WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AROUND 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GEELHART
1 follow-up statement
203 WWUS73 KILX 271600 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT WED OCT 27 2010 ...WINDY CONDITIONS WILL OCCUR AGAIN TODAY... ILZ027>031-036>038-280000- /O.CON.KILX.WI.Y.0005.000000T0000Z-101028T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL 1100 AM CDT WED OCT 27 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING...SOUTHWEST WINDS WILL INCREASE AGAIN TODAY...AND SHOULD BE STRONGEST FROM LATE MORNING THROUGH MID AFTERNOON AND DIMINISH AFTER SUNSET. * WINDS...SUSTAINED WINDS OF 25 TO 30 MPH AND GUSTS OF 40 TO 45 MPH ARE LIKELY THIS AFTERNOON. * IMPACTS...UNSECURED OBJECTS WILL BE BLOWN ABOUT...AND SOME TREE LIMBS MAY BE BROUGHT DOWN. TRAVEL ON NORTH SOUTH ORIENTED ROADS WILL BE DIFFICULT FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AROUND 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY IF TRAVELING ON I-74. && $$ KH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Oct 27, 2:46 AM CDT, 15 minutes earlier.
Area forecast discussion, Oct 27, 2:46 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 246 AM CDT WED OCT 27 2010 .DISCUSSION... ISSUED 245 AM CDT WED OCT 27 2010 MONSTER STORM CENTERED NEAR INTERNATIONAL FALLS MN HAS FINALLY STARTED SHOWING SIGNS OF WEAKENING -- UP ABOUT 6 MB IN PRESSURE SINCE 00Z -- BUT STILL AN INCREDIBLE 962 MB. SEVERAL WEAK TROUGHS ARE ROTATING AROUND THIS LOW...THE CLOSEST OF WHICH WAS EXTENDING THROUGH THE DES MOINES AND KANSAS CITY AREAS. STILL A DECENT PRESSURE GRADIENT OVER THE CWA...SO WINDS HAVE LOCALLY BEEN GUSTING TO NEAR 25 MPH AT TIMES...BUT ARE GENERALLY 10-20 MPH SUSTAINED. PRECIPITATION CHANCES NON-EXISTANT THE NEXT FEW DAYS...SO MAIN FORECAST CONCERNS INVOLVE THE STRENGTH OF THE WINDS TODAY...AND POTENTIAL FOR HARD FREEZE ON FRIDAY MORNING. SHORT TERM...TODAY THROUGH FRIDAY... SHORT-RANGE MODELS IN DECENT AGREEMENT IN BRINGING THE TROUGH THROUGH THE CWA AROUND MIDDAY...AS THE MAJOR LOW CONTINUES TO FILL AND MOVE NORTHEAST. FORECAST SOUNDINGS ARE PRETTY BARREN IN TERMS OF MOISTURE...SO AM NOT EXPECTING MUCH MORE THAN AN INCREASE IN CLOUDS WITH THE TROUGH. MAIN CONCERN REMAINS WITH THE WIND. BUFKIT SOUNDINGS SHOWING ABOUT 50 KNOTS OF WIND MIXING DOWN FROM AROUND 825 MB ACROSS THE NORTHERN CWA...WHICH WOULD SUPPORT AROUND 40 TO 45 MPH GUSTS AT THE SURFACE. WILL GO AHEAD AND ISSUE A WIND ADVISORY FROM ABOUT MACOMB TO BLOOMINGTON NORTHWARD FOR LATE MORNING THROUGH THE AFTERNOON HOURS. REMAINDER OF THE CWA SHOULD REMAIN BELOW ADVISORY CRITERIA...BUT STILL SEE GUSTS OF 30 TO 35 MPH. CORE OF COLD AIR ALOFT TO DROP INTO THE AREA TONIGHT AND THURSDAY...WITH 850 MB TEMPERATURES PROGGED TO FALL BELOW ZERO CELSIUS OVER THE ENTIRE AREA. SHOULD SEE A FAIR AMOUNT OF CLOUD COVER SPREADING OVER THE NORTHERN CWA OVERNIGHT AND LINGERING INTO THURSDAY MORNING. TEMPERATURES MAY STRUGGLE TO REACH THE 50S ACROSS THE FAR NORTH ON THURSDAY IF CLOUDS LINGER LONGER THAN EXPECTED. AS SURFACE HIGH SETTLES INTO THE MISSISSIPPI VALLEY FRIDAY MORNING...LOWS BELOW FREEZING ARE LIKELY OVER THE ENTIRE CWA. QUESTION WILL BE IF A HARD FREEZE OF AROUND 28F OR LOWER OCCURS...SOMETHING WHICH HAS ONLY OCCURRED THIS FALL IN NORMALLY COOL AREAS OF THE MACKINAW RIVER VALLEY. SOUTHWEST FLOW SHOULD SET UP AS FRIDAY PROGRESSES...ALLOWING MODERATING TEMPERATURES TO BEGIN BY THAT POINT. LONG TERM...SATURDAY THROUGH TUESDAY... WESTERN UPPER RIDGE BEGINS TO FLATTEN TO A MORE ZONAL PATTERN AS THE RECENT CYCLONE CONTINUES TO WEAKEN. NO CONCERNS AS THE WEEKEND BEGINS...BUT MAIN FOCUS INVOLVES ANY PRECIPITATION THREAT SUNDAY AND MONDAY. ECMWF AND GEM MODELS BRING A SHORTWAVE ACROSS THE CONUS AND THROUGH ILLINOIS LATER ON SUNDAY. GFS IS AN OUTLIER AT THIS POINT AS IT SIGNIFICANTLY SLOWS ITS PROGRESS AND SHUNTS IT FURTHER NORTH. BRUNT OF PRECIPITATION WOULD BE TO THE NORTH OF THE SURFACE LOW TRACK SUNDAY AFTERNOON AND NIGHT...WHICH TAKES IT ACROSS CENTRAL ILLINOIS. WILL LEAVE THE PERIOD DRY FOR NOW...BUT DAY SHIFT MAY NEED TO ADD SOMETHING IN FOR THE NEXT PACKAGE. AFTER THAT...GFS AND ECMWF BOTH COMING CLOSER TO A SOLUTION OF A RIDGE IN THE WEST AND A DEEP TROUGH IN THE CENTRAL STATES BY TUESDAY... BUT QUITE A RANGE IN WHERE ANY ASSOCIATED RAIN SETS UP. GEELHART && .AVIATION... ISSUED 1116 PM CDT TUE OCT 26 2010 LITTLE CHANGE IN AVIATION WEATHER CONDITIONS EXPECTED THROUGH THE 06Z TAF PERIOD WHEN COMPARED TO THOSE IN THE PAST SEVERAL HOURS. VFR CONDITIONS WILL PREVAIL. BRISK SOUTHWESTERLY WINDS OVERNIGHT WILL BECOME GUSTY THROUGH DIURNAL MIXING WEDNESDAY MORNING...WITH THE GUSTS FALLING OFF AGAIN WEDNESDAY EVENING. PEAK GUSTS BETWEEN 30 AND 38 KTS WILL BE COMMON DURING THE AFTERNOON AND EARLY EVENING HOURS. LLWS WILL CONTINUE TO BE A CONCERN OVERNIGHT...AND AGAIN WEDNESDAY EVENING...WHEN THE SURFACE WINDS ARE DECOUPLED FROM THE STRONGER WINDS ALOFT. BAK && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 7 PM CDT THIS EVENING FOR ILZ027>031-036>038. &&
Hazardous weather outlook, Oct 26, 3:04 PM CDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 304 PM CDT TUE OCT 26 2010 ILZ027>031-036>038-040>057-061>063-066>068-071>073-271200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 304 PM CDT TUE OCT 26 2010 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT STRONG SOUTHWEST WINDS WILL OCCUR INTO EARLY EVENING. EXPECT SUSTAINED WINDS OF 25 TO 35 MPH WITH OCCASIONAL GUSTS OF 40 TO 50 MPH. THE WINDS WILL DECREASE TOWARD SUNSET BUT REMAIN BREEZY TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDY CONDITIONS WILL OCCUR AGAIN WEDNESDAY WITH SOUTHWEST WINDS OF 20 TO 30 MPH AND GUSTS OF 35 TO 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. KH
In the hours before
Local storm report, Oct 26, 10:19 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1019 PM CDT TUE OCT 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM TSTM WND GST 3 W ROBINSON 39.01N 87.80W
10/26/2010 M63 MPH CRAWFORD IL MESONET
SWOP
&&
JANKOWSKINearby
Wind Advisories in Illinois, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.